Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 93, NWS Houston/Galveston, TX

September 14, 2021Galveston County, Harris County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Sep 14, 2021, 5:31 AM CDT for Galveston County, Harris County, Texas. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Sep 14, 2021, 5:31 AM CDT (10:31 UTC)
Expired
Oct 5, 2021, 5:31 AM CDT
In force
21 days
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Galveston County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 10 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

200 
WGUS44 KHGX 141031
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
531 AM CDT Tue Sep 14 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  Clear Creek At Bay Area Boulevard affecting Galveston and Harris 
  Counties.

For the Clear Creek...including Telephone Road, Houston, 
Friendswood, Clear Lake Park, Pearland, Greentee Avenue, La Porte, 
Genoa Red Bluff Road, Fairmont Parkway, Fairmont Parkway, FM 2351, 
Friendswood at FM 528, Bay Area Boulevard, Clear Lake City, League 
City, Seabrook...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 530 PM CDT.

&&


TXC167-201-142245-
/O.NEW.KHGX.FL.W.0093.210914T1031Z-000000T0000Z/
/CBAT2.1.ER.210914T0945Z.210914T1020Z.000000T0000Z.NO/
531 AM CDT Tue Sep 14 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the Clear Creek At Bay Area Boulevard.
* From early this morning until further notice.
* At 5:20 AM CDT Tuesday the stage was 8.0 feet.
* Flood stage is 7.4 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:20 AM CDT Tuesday was 8.0 feet.
* Forecast...The river is expected to fall to 7.4 feet this evening.
* Flood History...This crest compares to a previous crest of 8.5 
  feet on 10/31/2013.

&&


                  Fld   Observed           Forecasts (unknown time) 
Location          Stg   Stg   Day/Time     d1    d2    d3           

Clear Creek
Bay Area Boulevar 7.4   8.0   Tue 5 am CDT MSG   MSG   MSG          





&&

LAT...LON 2955 9519 2951 9516 2952 9511 2949 9511
      2948 9517 2953 9521

$$
1 follow-up statement
973 
WGUS84 KHGX 230331
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
1031 PM CDT Wed Sep 22 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Clear Creek At Bay Area Boulevard affecting Galveston and Harris 
  Counties.

  Clear Creek In League City affecting Galveston and Harris 
  Counties.

TXC167-201-230445-
/O.CAN.KHGX.FL.W.0093.000000T0000Z-000000T0000Z/
/CBAT2.1.ER.210914T0945Z.210914T1020Z.000000T0000Z.NO/
1031 PM CDT Wed Sep 22 2021

...The Flood Warning for the Clear Creek At Bay Area Boulevard has 
been cancelled...

The Flood Warning is cancelled for
  the Clear Creek At Bay Area Boulevard.
* At 10:00 PM CDT Wednesday the stage was 0.7 feet.
* Flood stage is 7.4 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 2955 9519 2951 9516 2952 9511 2949 9511
      2948 9517 2953 9521

$$

TXC167-201-230445-
/O.CAN.KHGX.FL.W.0092.000000T0000Z-000000T0000Z/
/LGCT2.1.ER.210914T0907Z.210914T1020Z.000000T0000Z.NO/
1031 PM CDT Wed Sep 22 2021

...The Flood Warning for the Clear Creek In League City has been 
cancelled...

The Flood Warning is cancelled for
  the Clear Creek In League City.
* At 9:45 PM CDT Wednesday the stage was 0.4 feet.
* Flood stage is 6.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 2956 9520 2952 9511 2949 9511 2951 9516

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Sep 14, 4:44 AM CDT, 47 minutes earlier.

Area forecast discussion, Sep 14, 4:44 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
444 AM CDT Tue Sep 14 2021

.SHORT TERM [Through Wednesday]...
Center of what is now TS Nicholas situated over Brazoria Co
should move northeast cross the Houston metro area and eventually
into east Tx later today. Very impressive wind gusts in the 40-68
mph range overnight across southern parts of the CWA. Though
gradual weakening is anticipated through the day, the Houston
metro area will continue to see elevated 30-50mph gusts this
morning. Still breezy thru the afternoon, but lessening with time
as the system weakens.

Have pared down the Flash Flood Watch back - now just includes
the coastal counties from Brazoria eastward + Liberty. Also kept
coastal Harris in there as surge in the Bay is limiting effective
freshwater drainage and may see some backups with heavy downpours.

Radar/satellite trends indicate we may be able to lower POPs further
later in the day on the backside of the system. Left a small mix
of the slower guidance blended into the short term fcst in case
the unexpected happens, but the Hires & GFS more progressive trends
have proven to be winners in terms of the more consistent forward
motion.

So, overall drier & less windy wx later today-Wed, with the potential
for some scattered (& less intense) backside precip banding
during the day with heating. 47

&&

.LONG TERM [Thursday Through Tuesday]...
The remains of TS Nicholas should be over LA and SETX should have
drier northerly and northeasterly winds pushing out into the Gulf
with a feeder band trailing back across the coastal waters. Rain
chances should be low on Thursday - mainly just a slight chance in
the easternmost counties. Warmer temperatures should be on tap in
the western areas. Pooled moisture (PW 2.2-2.3") over the Gulf
starts expanding back north as heights fall with a s/w over OK and
deeper trough moves into the PAC-NW. Southerly flow returns on
Saturday across the region bringing warmer overnight temperatures
and increasing rain chances across the southern areas as storms
trend back toward a more diurnal pattern. Rain chances increase
further with scattered to numerous storms on Sunday as the deep
moisture settles in across the region and s/w lifts from the west
southwest bringing some additional lift to the area. Temperatures
on Sunday are a challenge as morning/after storms could cut off
the heating so have kept temperatures in the upper 80s to around
90. These could be off by 3 to 5 degrees depending on coverage of
storms/clouds. The aforementioned PAC-NW trough will be deepening
across the 4 Corners region and bringing a cold front late
Tuesday. This puts Monday into the situation that the area could
be more capped but still capable of plenty of showers and possibly
some thunderstorms especially across the southern half of the
area. As the front arrives late Tuesday/Wednesday we should get
some cooler temperatures and drier air into the area. It is
September and we have had these teaser cold front pop up in the
forecast in years past and they don't materialize as expected so
check back Friday for more information and perhaps confidence will
be higher concerning the front making it here.  45

&&

.MARINE...
- Winds below TS force in Matagorda Bay area & water levels have
  receded from peaks. Will transition to SCA's there for gusty offshore
  flow and replace SS Warning w/ a Coastal Flood Advisory for any
  remnant problem areas on the backside of the peninsula. Still
  some gusts to 35kt early this morning. Anticipate sustained wind
  <20kt later this afternoon.

- Galveston Bay still has sustained 35g50kt. Gradual improvement
  is expected lated this morning and anticipate sustained winds
  below 30kt early-mid afternoon. Still gusty and plenty dangerous
  for most vessels. Should see sustained nw winds <20kt later
  this evening.

-  We lost the seas at the nearshore buoy 42035, but suspect
   they're in the 10-15 ft range. The bouy 60 nm offshore Freeport
   is at 12 ft. Gradual decline is anticipated thru the day and
   eventually fall below 6ft around midnight.

- Favorable marine conditions for recovery efforts & commerce anticipated
  Wednesday and the following several days.

47

&&

.HYDROLOGY...
San Bernard at Old Ocean will probably go into minor flood and Clear
Creek will be close. Will monitor these and other coastal
watersheds for drainage responses...but overall can't complain too
much as things could've been much worse considering what could
have been if the track/speed would've been different.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)  84  70  86  71  90 /  30  30  20  10  10
Houston (IAH)          79  71  84  71  88 /  70  40  30  20  20
Galveston (GLS)        83  75  85  77  86 /  60  50  40  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Bolivar
     Peninsula...Brazoria Islands...Chambers...Coastal
     Brazoria...Coastal Galveston...Coastal Harris...Coastal
     Matagorda...Fort Bend...Galveston Island...Inland
     Brazoria...Inland Galveston...Inland Harris...Inland
     Matagorda...Matagorda Islands...Northern Liberty...Southern
     Liberty...Wharton.

     Flash Flood Watch through this evening for the following zones:
     Bolivar Peninsula...Brazoria Islands...Chambers...Coastal
     Brazoria...Coastal Galveston...Coastal Harris...Galveston
     Island...Inland Brazoria...Inland Galveston...Matagorda
     Islands...Northern Liberty...Southern Liberty.

     Coastal Flood Advisory until 1 PM CDT this afternoon for the
     following zones: Matagorda Islands.

GM...Small Craft Advisory until 4 PM CDT this afternoon for the
     following zones: Matagorda Bay.

     Tropical Storm Warning for the following zones: Coastal waters
     from Freeport to Matagorda Ship Channel TX out 20
     NM...Coastal waters from High Island to Freeport TX out 20
     NM...Galveston Bay...Waters from Freeport to Matagorda Ship
     Channel TX from 20 to 60 NM...Waters from High Island to
     Freeport TX from 20 to 60 NM.

&&

In the hours before

Local storm report, Sep 14, 1:47 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
147 AM CDT TUE SEP 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     STORM SURGE      17 ESE PALACIOS         28.66N 95.96W
09/14/2021                   MATAGORDA          TX   PUBLIC

            SOCIAL MEDIA REPORT OF PAVEMENT BUCKLING ON
            FM2031 DUE TO STORM SURGE.

&&

CB
Local storm report, Sep 14, 2:43 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
243 AM CDT TUE SEP 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     STORM SURGE      2 S MORGAN'S POINT      29.65N 95.01W
09/14/2021                   HARRIS             TX   PUBLIC

            WATER IN THE PARKING LOT OF SYLVIAN BEACH
            PARK DUE TO STORM SURGE.

&&

CB

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:32 PM CDTFlash Flood WarningHGXBrazoria, Jackson, Matagorda3 hr
Sep 13, 9:46 PM CDTFlash Flood WarningHGXBrazoria, Galveston, Matagorda4 hr
Sep 13, 10:06 PM CDTHurricane WarningHGXBrazoria, Jackson, Matagorda6 hr
Sep 13, 10:31 PM CDTFlash Flood WarningHGXMatagorda3 hr
Sep 14, 1:43 AM CDTFlash Flood WarningHGXBrazoria, Galveston, Harris, Matagorda4 hr
Sep 14, 3:33 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Galveston, Harris4 hr
Sep 14, 3:57 AM CDTSmall Craft AdvisoryHGX18 hr
Sep 14, 4:04 AM CDTCoastal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris, Matagorda14 hr
Sep 14, 4:42 AM CDTRiver Flood WarningHGXGalveston, Harris28 hr
Sep 14, 5:29 AM CDTRiver Flood WarningHGXGalveston, Harris21 days
Sep 14, 5:45 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Galveston, Harris3 hr
Sep 14, 8:11 AM CDTAreal Flood WarningHGXBrazoria, Galveston, Harris3 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.